MAUDE Adverse Event Report: SEE H.10 MSPHERE 10 PLAT 3.5MMX6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MSPHERE 10 PLAT 3.5MMX6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SPH10035020
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.(b)(4).Initial reporter information such as the name, phone and email address are unknown.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the microsphere 10 platinum coil 3.5mm x 6.6cm (b)(4) was found stretched.The coil was withdrawn and another coil was used to complete the procedure.There was no report of any patient injury or consequence.
 
Additional Manufacturer Narrative
(b)(4).[conclusion]: the healthcare professional reported that during the embolization procedure of an intracranial aneurysm, the microsphere 10 platinum coil 3.5mm x 6.6cm (b)(4) was found stretched; the issue occurred during the insertion of the coil through the microcatheter (unknown brand).It was not reported if there was any resistance between the guidewire and the microcatheter during the attempt to access the target site.There was no resistance at any time during the advancement of the microsphere coil through the microcatheter; continuous flush was maintained through the microcatheter.There was no kink on the microcatheter that could have contributed to the reported stretched condition of the coil.The entire coil was successfully removed without any other additional damage observed.There was no reduction or restriction of blood flow associated with the reported issue.Another coil was used to complete the procedure; no significant clinical delay was reported.There was no report of any patient injury or consequence.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (p10043) presented no issues during the manufacturing or inspection processes related to the reported complaint.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint that the microsphere 10 platinum coil 3.5mm x 6.6cm was stretched could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MSPHERE 10 PLAT 3.5MMX6.6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7712915
Report Number3008114965-2018-00664
Device Sequence Number19525860
Product Code KRD
UDI-Device Identifier00878528003533
UDI-Public00878528003533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberSPH10035020
Device Lot NumberP10043
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1